Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 68, NWS San Angelo, TX

April 26, 20164 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 26, 2016, 6:28 PM CDT for 4 counties in Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2016, 6:28 PM CDT (23:28 UTC)
Expired
Apr 26, 2016, 7:00 PM CDT
In force
32 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Coke County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX

The radar

The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 2:32 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-346 J/kg
Mixed-layer LCL
2617 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WUUS54 KSJT 262328
SVRSJT
TXC081-353-399-441-270000-
/O.NEW.KSJT.SV.W.0068.160426T2328Z-160427T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
628 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COKE COUNTY IN WEST CENTRAL TEXAS...
  SOUTHWESTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...
  SOUTHERN NOLAN COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 700 PM CDT

* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HYLTON...OR
  NEAR BLACKWELL...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  HAPPY VALLEY AROUND 640 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OAK
CREEK RESERVOIR...THE INTERSECTION OF US-
277 AND HIGHWAY 70...PUMPHREY AND US-277 NEAR THE RUNNELS-NOLAN-
TAYLOR COUNTY INTERSECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.

LAT...LON 3204 9999 3194 10069 3208 10067 3209 10066
      3221 10066 3234 10015
TIME...MOT...LOC 2328Z 256DEG 35KT 3215 10026 

HAIL...1.25IN
WIND...60MPH
 
$$
DANIELS
1 follow-up statement
299 
WWUS54 KSJT 262343
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
643 PM CDT TUE APR 26 2016

TXC081-353-399-441-270000-
/O.CON.KSJT.SV.W.0068.000000T0000Z-160427T0000Z/
COKE TX-TAYLOR TX-RUNNELS TX-NOLAN TX-
643 PM CDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN COKE...SOUTHWESTERN TAYLOR...NORTHWESTERN RUNNELS
AND SOUTHERN NOLAN COUNTIES...

AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAPPY VALLEY...
OR 15 MILES NORTHEAST OF BLACKWELL...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN COKE...SOUTHWESTERN TAYLOR...NORTHWESTERN RUNNELS AND
SOUTHERN NOLAN COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: OAK CREEK
RESERVOIR...THE INTERSECTION OF US-277 AND HIGHWAY 70...PUMPHREY AND
US-277 NEAR THE RUNNELS-NOLAN-TAYLOR COUNTY INTERSECTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.

LAT...LON 3204 9999 3196 10064 3208 10061 3211 10060
      3219 10058 3234 10015
TIME...MOT...LOC 2343Z 256DEG 35KT 3219 10009 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:43 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 26, 3:43 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
343 PM CDT TUE APR 26 2016

.SHORT TERM...
(Tonight)

...Large Hail and Damaging Winds and Tornadoes This Evening...

A dryline and strong upper dynamics will combine to continue
thunderstorms this evening. With surface based CAPE values around
4000 J/Kg across many of our eastern counties this afternoon, any
thunderstorms which develop will rapidly intensify. The dryline this
afternoon extends just west of a line from near Ozona to Sweetwater.
Thunderstorms have developed along and near this dryline and will
move into our western counties within an hour. Movement will be
toward the northeast. Based on all indicators, the greatest tornado
threat lies mainly along and northeast of a line from Haskell, to
Abilene, to Coleman, to Brownwood. In addition, very large hail is
possible northeast of this line. We have issued Tornado watch number
109, which continues until midnight CDT tonight, and includes those
counties lying along and east or northeast of a line from Haskell,
to Roby, to San Angelo, to San Saba. Later tonight, a Pacific cold
front will push from west to east across West Central Texas and
bring another round of thunderstorms. As this front moves across
West Central Texas, thunderstorms will form a line, and this line
will extend from north to south across most of West Central Texas.

(Wednesday)

...Dry and Cooler...

The Pacific front will quickly push convection east of West Central
Texas and bring drier air, along with slightly cooler temperatures.
High tomorrow will be mainly in the mid to upper 80s. winds will be
mainly from the west in the 10 to 15 mph range.

.LONG TERM...
(Wednesday night through Tuesday)

Generally dry conditions are expected on Thursday ahead of the next
approaching upper level shortwave trough. High temperatures Thursday
afternoon are forecast to be in the upper 80s to near 90. Rain
chances will increase Thursday night across the area as the
aforementioned upper level trough moves closer and large scale lift
results in scattered showers and thunderstorms. A few strong to
severe thunderstorms are possible.

Friday afternoon, a Pacific front will move through West Central
Texas, with scattered showers and thunderstorms developing along and
ahead of this feature. This will result in a better chance of strong
to severe thunderstorms, especially across the eastern half of the
forecast area. In addition, locally heavy rainfall will be possible.
Highs on Friday will mainly be in the mid to upper 80s. Generally
dry conditions are expected this weekend, with highs mainly in the
upper 70s to mid 80s, and overnight lows in the 50s.

The next upper level trough will approach the Southern Plains early
next week. Differences continue in the exact timing and track of
this system, but a wetter/cooler pattern looks likely for the first
part of next week.

Daniels

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 55  85  57  88 /  40   0   0  10
San Angelo 	 52  88  55  90 /  20   0   0  10
Junction 	 53  88  52  88 /  60   5   0  20

&&

.SJT Watches/Warnings/Advisories...
None.
&&
Hazardous weather outlook, Apr 26, 3:52 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
352 PM CDT TUE APR 26 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-272100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
352 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE A VERY HIGH
POTENTIAL OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS.
TORNADOES ARE ANOTHER SIGNIFICANT THREAT...ESPECIALLY FOR
LOCATIONS ALONG AND NORTHEAST OF A LINE FROM HASKELL...TO
ABILENE...TO COLEMAN...TO BROWNWOOD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL TEXAS THURSDAY
THROUGH FRIDAY NIGHT...LINGERING OVER THE NORTHWEST HILL COUNTRY
ON SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS MUCH OF THE AREA THURSDAY AND FRIDAY. THE MAIN SEVERE
WEATHER HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 26, 5:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             1 W SWEETWATER          32.47N 100.42W
04/26/2016  E1.00 INCH       NOLAN              TX   AMATEUR RADIO

&&

EVENT NUMBER SJT1600073

PM
Special weather statement, Apr 26, 5:36 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
536 PM CDT TUE APR 26 2016

TXZ064-065-262300-
STERLING TX-COKE TX-
536 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COKE AND
NORTHEASTERN STERLING COUNTIES UNTIL 600 PM CDT...

AT 536 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SILVER...OR 17 MILES NORTHEAST OF STERLING CITY...MOVING EAST AT 45
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SILVER AROUND 550 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.

LAT...LON 3209 10064 3205 10057 3195 10090 3208 10094
TIME...MOT...LOC 2236Z 255DEG 37KT 3206 10084
Local storm report, Apr 26, 5:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     HAMLIN                  32.88N 100.13W
04/26/2016                   JONES              TX   LAW ENFORCEMENT

            WIND DAMAGE WAS REPORTED IN HAMLIN...INCLUDING SEVERAL
            TREES DOWN.

&&

EVENT NUMBER SJT1600074

19
Local storm report, Apr 26, 5:57 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             STAMFORD                32.94N  99.80W
04/26/2016  E1.25 INCH       JONES              TX   LAW ENFORCEMENT

            HALF DOLLAR SIZE HAIL WAS REPORTED

&&

EVENT NUMBER SJT1600075

19
Local storm report, Apr 26, 6:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
602 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             HASKELL                 33.16N  99.73W
04/26/2016  E1.75 INCH       HASKELL            TX   FIRE DEPT/RESCUE

            A LOT OF GOLFBALL SIZE HAIL WAS REPORTED IN HASKELL.

&&

EVENT NUMBER SJT1600076

19
Special weather statement, Apr 26, 6:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT TUE APR 26 2016

TXZ054-065-270000-
COKE TX-NOLAN TX-
617 PM CDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COKE COUNTY UNTIL 700 PM
CDT...

AT 617 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SILVER...OR 14
MILES NORTHWEST OF ROBERT LEE...MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SANCO AROUND 625 PM CDT.
  BLACKWELL AROUND 645 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OAK CREEK RESERVOIR
AND THE INTERSECTION OF US-277 AND HIGHWAY 70.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL
TEXAS.

LAT...LON 3194 10023 3191 10023 3191 10078 3209 10079
      3210 10028
TIME...MOT...LOC 2317Z 257DEG 42KT 3204 10066

DANIELS

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:28 PM CDTSpecial Weather StatementSJTLampasas17 min
Apr 26, 4:24 PM CDTSevere Thunderstorm WarningSJTFisher36 min
Apr 26, 4:38 PM CDTSpecial Weather StatementSJTCoke22 min
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan47 min
Apr 26, 5:02 PM CDTSevere Thunderstorm WarningSJTSterling43 min
Apr 26, 5:29 PM CDTSpecial Weather StatementSJTNolan46 min
Apr 26, 5:32 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor58 min
Apr 26, 5:36 PM CDTSpecial Weather StatementSJTCoke24 min
Apr 26, 5:37 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton38 min
Apr 26, 5:40 PM CDTTornado WarningSJTHaskell23 min
Apr 26, 6:13 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Nolan, Shackelford, Taylor62 min
Apr 26, 6:15 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton45 min
Apr 26, 6:17 PM CDTSpecial Weather StatementSJTCoke43 min
Apr 26, 6:51 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.